MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE VERSATIE SYSTEM; BONE FIXATION CERCLAGE, SUBLAMINAR

NUVASIVE, INCORPORATED NUVASIVE VERSATIE SYSTEM; BONE FIXATION CERCLAGE, SUBLAMINAR
Model Number 8510260
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation radiographs and pictures confirm alleged event.Provided information suggests that the rupture of the bands caused the construct to become undone.No root can be confirmed at this time.Device not returned.
 
Event or Problem Description
It was reported patient was experiencing pain post-operative at the top of the construct and radiographs revealed that implanted bands ruptured.During the revision procedure the surgeon noted that 3 of the 4 implanted bands had ruptured, which in turn had loosened the constructs.
 
Additional Manufacturer Narrative
The product was received the alleged event of ruptured was confirmed.The root cause of the issue is unknown, but may be the result of excessive post operative activity, insufficient bone prep, excessive construct loading or excessive tension applied during placement.Surgeon follow up and review was completed.Labeling review: ".Potential adverse events and complications potential risks identified with the use of this system, which may require additional surgery, include: disassembly, fraying, kinking, loosening, bending or breakage of any or all of the versatie system implant components.Loss of fixation.Nonunion or delayed union.Pain, discomfort or abnormal sensations due to the presence of the device." ".Warnings, cautions, and precautions these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.The risk of bending, loosening or breakage of a temporary internal fixation device during postoperative rehabilitation may be increased if the patient is active, or if the patient is debilitated, demented, or otherwise unable to use crutches or other weight supporting devices.".

Brand Name
NUVASIVE VERSATIE SYSTEM
Common Device Name
BONE FIXATION CERCLAGE, SUBLAMINAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key10394512
Report Number2031966-2020-00156
Device Sequence Number14129542
Product Code OWI
UDI-Device Identifier00887517794857
UDI-Public887517794857
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161265
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8510260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;